Skip Navigation

A Catalog of Tilings by Regular Polygons

Giving Day:  Today is Giving Day! Make a gift, spread the word, and show you're Proud to be Beloit!

 Tilings by Regular Polygons II: A Catalog of Tilings

Darrah P. Chavey, Beloit College

Computers & Mathematics with Applications, 17, (1989), pp. 147-165.


Several classification theorems involving highly symmetric tilings by regular polygons have been established recently. This paper surveys that work and gives drawings of these tilings--many of which were not shown in the original papers. Included are all tilings with at most three symmetry classes (orbits) of tiles, vertices or edges and those tilings which satisfy certain homogeneity criteria; i.e. tiling where locally congruent portions of the tiling are always equivalent under a global symmetry of the tiling. 

Download the paper.

Higher quality copies of the figures in the paper.